MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that removal difficulties were encountered with the hawkone m device during treatment of a 100% chronic total occlusion in the right proximal superficial femoral artery, which exhibited moderate calcification and fibrous tissue.There was no issues with wire wrap, the device instead had difficulty being removed from the patient due to an issue with the nose cone, there was a kink in the nose cone that made removing the hawk device difficult.Furthermore, the kink in the nose come appeared to result in plaque expunging through the side.The procedure involved use of a 6f sheath, spiderfx 6mm guidewire and embolic protection device, and boston scientific ranger 6x200mm for post-dilation.The vessel was pre-dilated and post-dilated, and minimal tortuosity was noted.The device was pulled with resistance but removed successfully in tandem without injury or intervention, and no vessel damage occurred.The instructions for use were followed without issue.A new hawk one m device was used to complete the procedure.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: device was decontaminated with cidex opa solution soak and tergazyme soak.A visual inspection of the returned device found a bulge on the housing filled with biologics approximately 18mm from the cutter window and that the cutter would not advance past the bulge.The tecothane around the bulge is intact.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24161206
Report Number9612164-2026-00433
Device Sequence Number21149481
Product Code MCW
UDI-Device Identifier00643169968332
UDI-Public(01)00643169968332(17)280910(10)0013015680
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH1-M
Device Lot Number0013015680
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2026
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale